MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE 10 SYS W/PED.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX817T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: in the first step of our investigation, we performed a visual inspection of the product.We have checked for possible damage, deformations of the housing or other abnormalities.The following observations were made during the visual inspection: -scratches -bloody tissue residues permeability test: the permeability test was performed at a hydrostatic pressure difference of the pressure setting of the m.Blue upon receipt plus 30 cmh2o in the horizontal direction of flow.The test showed that the m.Blue with the pedi.Prechambers is permeable.Computer control test: to check the flow rate of the valve, the valve was tested on a miethke computer controlled testing apparatus and passed the standard test.The flow of the test liquid was reduced step by step from 60 ml/h to 5 ml/h (in accordance with iso 7197).Distilled water was used as the test-liquid.The resulting pressure was measured.The computer controlled test showed the opening pressure of the differential unit of the valve, at a reference flow rate of 20 ml/h in the horizontal position, to be 12,89 cmh2o.This is within the specified tolerance of 10 cmh2o ± 3 cmh2o.Additionally, the gravitational unit of the valve was tested according to standard procedure in the vertical position.The results indicated that at a reference flow of 20 ml/h, the gravitational unit of the m.Blue® had a pressure of 14,45 cmh2o.This is within the specified tolerance of 19 cmh2o +6/ -12 cmh2o.Adjustability test: in this step, it was investigated whether the adjustable m.Blue can be successfully set to each specified pressure setting.It was checked whether the valve is fully adjustable within the full range of specified pressure settings ( in increments of 4 cmh2o).The m.Blue was found to be adjustable to all pressure settings.Braking force and brake function test: the braking force and brake function test investigates whether the brake function of the adjustable valves is present and how much force must be exerted on the housing to release the rotor to adjust the valves using the integrated magnet of a specific measurement apparatus of braking force.The braking force of the gravitational unit of the m.Blue was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, the valve is finally opened with a special tool.After dismantling of the valve, no deposits were found inside.For more detailed visibility, the proteins/deposits in m.Blue® were coloured by using a colouring solution.Colouring solution consisting of coomassi brilliant blue r mixed with 0.6% ethanol and distilled water.Results: based on our investigation results, we cannot detect any malfunction or deposits.The cause of the aforementioned functional impairment is not known to us at the time of the examination.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.Further actions: from our point of view, no further regulatory actions are required.Return of product: we will return the investigated product to the sending clinic for our own relief.
 
Event or Problem Description
It was reported that a m.Blue shunt system (part # fx647t) was implanted during a procedure performed on (b)(6) 2022.According to the complainant, the system was believed to be operated in blockage.The patient underwent a revision procedure performed on (b)(6) 3023.The complaint device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
M.BLUE 10 SYS W/PED.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key16769893
Report Number3004721439-2023-00112
Device Sequence Number6397783
Product Code JXG
UDI-Device Identifier04041906504533
UDI-Public4041906504533
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Model NumberFX817T
Device Catalogue NumberFX817T
Device Lot Number20054028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale